Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 133, NWS Jacksonville, FL

June 19, 2020Pierce County, Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2020, 9:19 PM EDT for Pierce County, Wayne County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2020, 9:19 PM EDT (01:19 UTC)
Expired
Jun 19, 2020, 10:00 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Pierce County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 109 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2020-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2020-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1989 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:17 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 19, 8:17 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
817 PM EDT Fri Jun 19 2020

.AVIATION...
[Through 00Z Sunday]

Strong storms and showers will continue to build and move eastward
through NE Florida and in SE Georgia, near the Altamaha River
basin. Convection will eventually disperse late tonight with
mostly VFR conditions overnight with potential for patchy fog and
lower ceilings early on Saturday morning. Conditions will clear
after sunrise.

&&

.PREV DISCUSSION [416 PM EDT]...

.NEAR TERM [Through Tonight]...

Convection firing along the sea breeze boundary, as well as along
a boundary running from about Savannah to Cross City. Southeast of
the boundary, dew points in the 70s, while low to mid 60s to the
northwest of it. Morning sounding was near 1.5 inches
precipitable water, while Tallahassee was near 1 inch. Been some
hail reported in southeast Georgia with these storms. Would expect
evening dissipation as usual, with near normal temps expected.

.SHORT TERM [Saturday Through Sunday Night]...

Drier air gradually works into the area...more so on Sunday than
tomorrow. Scattered convection still possible as northern stream
trough continues to slide east, along with the usual Gulf and
Atlantic sea breeze collisions. Will need to monitor high temps,
especially on Sunday as cloud cover and humidities will be lower.

.LONG TERM [Monday Through Friday]...

No major changes made to previous forecast, so the morning
discussion is still relevant...as follows.

The dry and subsident air mass will begin to erode by Monday
afternoon as southwesterly low and mid level flow gradually
strengthens downstream of an upstream trough that will be
digging southeastward through the Ohio and Tennessee Valleys.
Widely scattered convection may develop late on Monday afternoon
and through the early evening hours across the southern portions
of the St. Johns River basin, where deeper moisture will reside
and sea breezes are expected to collide, with only isolated
coverage elsewhere. Highs on Monday and Tuesday will climb to the
mid 90s inland and around 90 at the Atlantic coast, with afternoon
heat index values of 100-105.

Diurnal convective coverage will then gradually increase, with
widely scattered afternoon and evening convection on Tuesday
and then scattered to numerous coverage for Wednesday and Thursday
afternoons. Activity could linger well into the evening hours
beginning around midweek as temperatures aloft begin to cool off
and deeper moisture overspreads our area from west to east.
Thunderstorms along the I-95 corridor will likely pulse and become
strong as activity intersects a pinned Atlantic sea breeze
boundary. Prevailing west-southwest low and mid level flow will
result in continued hot temperatures before afternoon convection
develops, with low to mid 90s expected region-wide on Wednesday
and Thursday. Increasing humidity levels will drive heat index
values up towards 105 degrees by midweek. Lows next week will
remain in the 70s.

.MARINE...

Main issue will be convective development, with prevailing winds
remaining 10-15 knots or lower with seas 2-4 feet. The days with
the least convection will be Sunday/Monday.

.FIRE WEATHER...

Hot temperatures and less thunderstorm coverage this weekend
will result in minimum relative humidity values falling to
near 40 percent at all inland locations on Saturday and Sunday.
Light westerly transport winds are forecast on Saturday, with
gradually strengthening southwesterly transport winds forecast on
Sunday, resulting in good dispersion values for inland locations.
The Atlantic and Gulf coast sea breezes will move well inland both
days, resulting in onshore winds sustained at 10-15 mph at
coastal locations during the afternoon hours.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  68  90  71  93  72 /  20  30  10  20  10
SSI  72  87  74  89  74 /  10  20  10  10  10
JAX  70  92  72  93  72 /  10  40  10  20  10
SGJ  70  87  72  90  73 /  10  30  10  10  10
GNV  69  92  69  94  70 /  30  30  10  20  10
OCF  70  92  71  93  72 /  30  20  10  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 19, 7:09 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
709 PM EDT Fri Jun 19 2020

FLZ136-236-340-200000-
Eastern Alachua FL-Western Alachua FL-Western Marion FL-
709 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 800 PM EDT...

* At 709 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Archer, or 10 miles northeast
  of Bronson, moving east at 5 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 50 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Gainesville, Archer, University Of Florida and Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2940 8241 2948 8241 2948 8255 2965 8256
      2976 8237 2938 8226
TIME...MOT...LOC 2309Z 268DEG 4KT 2954 8249

HESS
Special weather statement, Jun 19, 7:44 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
744 PM EDT Fri Jun 19 2020

FLZ023-030-031-200030-
Baker FL-Union FL-Bradford FL-
744 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...SOUTH
CENTRAL BAKER AND NORTHEASTERN UNION COUNTIES UNTIL 830 PM EDT...

* At 744 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Raiford, moving northeast at 10
  mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  up to 50 mph, and minor flooding due to heavy rainfall is possible
  with this storm.

* Locations impacted include...
  Lake Butler, Raiford, New River, Beasley, Lawtey, Ellerbee and
  Johnstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3028 8219 3012 8205 3004 8205 2994 8227
      3008 8240
TIME...MOT...LOC 2344Z 232DEG 7KT 3006 8227

HESS
Special weather statement, Jun 19, 7:56 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
756 PM EDT Fri Jun 19 2020

GAZ135-136-200045-
Appling GA-Wayne GA-
756 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND EAST
CENTRAL APPLING COUNTIES UNTIL 845 PM EDT...

* At 756 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Surrency, moving east at 10
  mph.

* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Jesup and Odum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3178 8198 3179 8196 3176 8194 3176 8193
      3175 8193 3176 8192 3176 8191 3173 8191
      3171 8188 3154 8192 3165 8219 3178 8216
      3180 8200
TIME...MOT...LOC 2356Z 280DEG 7KT 3169 8212

HESS
Special weather statement, Jun 19, 7:59 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
759 PM EDT Fri Jun 19 2020

FLZ023-200045-
Baker FL-
759 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAKER COUNTY UNTIL 845
PM EDT...

* At 759 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Olustee, or 12 miles northwest
  of Raiford, moving east at 10 mph.

* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Macclenny, Glen St. Mary and Sanderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3030 8244 3039 8220 3039 8219 3038 8219
      3038 8218 3036 8217 3036 8215 3015 8209
      3014 8224 3014 8239
TIME...MOT...LOC 2359Z 255DEG 7KT 3022 8235

HESS
Special weather statement, Jun 19, 8:47 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
847 PM EDT Fri Jun 19 2020

GAZ133-135-136-200130-
Appling GA-Jeff Davis GA-Wayne GA-
847 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...NORTHEASTERN JEFF DAVIS
AND APPLING COUNTIES UNTIL 930 PM EDT...

* At 846 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Odum, or 8 miles southeast of
  Surrency, moving east at 15 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  up to 50 mph, and minor flooding due to heavy rainfall is possible
  with this storm.

* Locations impacted include...
  Jesup, Baxley, Hazlehurst, Graham, Surrency, Gardi, Plant Hatch,
  Odum, Doctortown and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3196 8238 3194 8238 3194 8227 3182 8201
      3179 8199 3179 8195 3167 8185 3165 8181
      3166 8181 3161 8177 3158 8170 3146 8162
      3142 8175 3161 8222 3184 8265 3196 8253
      3195 8249 3197 8250 3197 8247
TIME...MOT...LOC 0046Z 280DEG 12KT 3165 8207

HESS
Special weather statement, Jun 19, 9:12 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
912 PM EDT Fri Jun 19 2020

GAZ136-151-200200-
Pierce GA-Wayne GA-
912 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE AND
SOUTHWESTERN WAYNE COUNTIES UNTIL 1000 PM EDT...

* At 912 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Screven, or 10 miles west of
  Jesup, moving south at 10 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 50 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Jesup, Screven, Offerman and Broadhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3169 8194 3141 8180 3136 8199 3137 8203
      3137 8204 3136 8204 3135 8203 3133 8210
      3157 8214 3160 8213
TIME...MOT...LOC 0112Z 343DEG 7KT 3155 8205

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:30 PM EDTSpecial Weather StatementJAXNassau30 min
Jun 20, 3:59 PM EDTSpecial Weather StatementJAXDuval31 min
Jun 20, 4:17 PM EDTSpecial Marine WarningJAX56 min
Jun 20, 4:27 PM EDTSpecial Weather StatementJAXDuval48 min
Jun 20, 5:37 PM EDTSpecial Weather StatementJAXSaint Johns38 min
Jun 20, 5:48 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns42 min
Jun 20, 6:11 PM EDTSevere Thunderstorm WarningJAXSaint Johns20 min
Jun 20, 6:26 PM EDTSpecial Weather StatementJAXSaint Johns34 min
Jun 20, 6:33 PM EDTSpecial Weather StatementJAXSaint Johns42 min
Jun 19, 8:47 PM EDTSpecial Weather StatementJAXAppling, Wayne43 min
Jun 19, 8:52 PM EDTAreal Flood WarningJAXAppling, Wayne3 hr
Jun 19, 9:12 PM EDTSpecial Weather StatementJAXWayne48 min
Jun 19, 9:30 PM EDTTornado WarningJAXBrantley, Pierce, Wayne30 min
Jun 19, 9:33 PM EDTSpecial Weather StatementJAXAppling, Bacon42 min
Jun 19, 9:55 PM EDTTornado WarningJAXBrantley, Pierce, Wayne35 min
Jun 19, 10:27 PM EDTTornado WarningJAXBrantley, Pierce33 min
Jun 19, 10:37 PM EDTSpecial Weather StatementJAXPierce38 min
Jun 19, 10:53 PM EDTSevere Thunderstorm WarningJAXBrantley, Pierce37 min
Jun 19, 11:07 PM EDTSpecial Weather StatementJAXPierce38 min
Jun 19, 11:28 PM EDTSevere Thunderstorm WarningJAXBrantley, Ware32 min
Jun 19, 11:57 PM EDTSpecial Weather StatementJAXBrantley33 min
Jun 20, 3:54 PM EDTSpecial Weather StatementJAXGlynn51 min
Jun 20, 4:48 PM EDTSpecial Weather StatementJAXGlynn42 min
Jun 20, 6:04 PM EDTSpecial Weather StatementJAXGlynn41 min
Jun 20, 6:13 PM EDTSpecial Weather StatementJAXPierce47 min
Jun 20, 7:09 PM EDTSpecial Weather StatementJAXBrantley51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.